Wildfire, Madison
- When
- August 16, 6:00 AM MST to August 18, 8:00 PM MST
- Where
- Madison County, 10 mi W of Rexburg
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.784, -111.659 (the zone’s center; the record gives no point)
10,000 acre Menan fire burned grass ans sagebrush west of Rexburg. Contained by August 18th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
10,000 acre Menan fire burned grass ans sagebrush west of Rexburg. Contained by August 18th. No property damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 16, 2:10 AM MST, 3 hours 50 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 310 AM MDT SAT AUG 16 2003 .SHORT-TERM... IR LOOPS SHOWS WELL-DEFINED DEFORMATION BAND WEST OF A LLJ TO 77M LINE WITH DOUBLE H5 VORT MAX STRUCTURE OVER EASTERN ID. THIS BAND RETREATING EARLIER BUT CR LOOPS INDICATING EASTWARD MOTION. MOISTURE REACH FAR NORTH WITH RH AT SNT/LLJ ALMOST 100% AND 0.4 LIQUID ON MIDNIGHT OBS. THIS BAND WILL STRETCH FURTHER IN ADVANCE OF THE CLOSED UPPER LOW OFF OF COASTAL WA AT 09Z. CURRENT MODELS ALL AGREE IN MOVING THE H3/H5 LOW CENTER FROM PANHANDLE DOWN DIVIDE TO IPR-U78 AXIS DURING SUN MORNING/AFTERNOON SETTING THE STAGE FOR A TYPE B SPCZ. INSTABILITY AHEAD OF THE H7/H8 FRONT FAVORABLE THIS AFTERNOON WITH LIS -1 TO -4 SO THE THREAT OF TS WILL CONTINUE IN THE ZONES. UNFORTUNATELY BY THE TIME THE UPPER LOW POSITIONS OVER THE EASTERN HIGHLANDS THE PWS WILL FALL FROM 1+ INCHES TODAY TO 0.3 TO 0.4 INCH BY SUN NIGHT. THUS POPS WILL PEAK TODAY AND TONIGHT WITH CHC BRACKET MOST ZONES THEN GRADUALLY FALL TO SLIGHT CHC BY SUN NIGHT. LIKELY POPS FOR ZONE 19 FROM 18Z SAT TO 06Z SUN WITH OVERLAP OF INSTABILITY AND PW MAXIMA. BECOMING DRIER FOR MON BEHIND LOW WITH BUILDING HEIGHTS AND DECREASING WINDS OVER EAST ID. PREFER WARMER METS DAY 1 BUT BETWEEN MAV/METS FOR DAYS 2/3. BREEZY TO WINDY TODAY IN SNAKE VALLEY IN ADVANCE OF THE COLD FRONT. .LONG-TERM... VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z AVN AND EURO SOLUTIONS. DRIER AND WARMER FOR TUE. BAGGY LONGWAVE TROUGH OVER AREA AND ONSHORE MOIST W/SW FLOW ALOFT FOR SLIGHT CHC OF SHOWERS/TS IN DAYS 5-7. WARMING TREND FOR WED-FRI MAY BE OVERDONE AND WILL LEAVE EXISTING TRENDS ALONE FOR EXTENDED PERIOD. 04 KSFX...OPERATIONAL...VCP 21. .PIH....NONE.
IDZ017>023-031-032-170000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 545 AM MDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374852.